Meds again

Who was on lanzaprozole pre and post transplant, I thought I would of been ok to come off it and asked consultant if I could, he said he couldn't see a problem. Anyway I stopped it last week but the acid I was getting and heartburn was horrendous so I had to retake, partly due to paranoia over varices and also I couldn't stand the uncomfortable feeling. I wondering if my body just that used to them Meds why I having a problem? Hmmmm

21 Replies

oldest โ€ข newest
  • Are you still on steroids post-transplant yet? Prednisolone is particularly harsh on stomach lining and one of the proton pump inhibitors (like your lanzaprozole) is usually needed to protect stomach.

    Katie x

  • I am on steroids still thanks Katie x

  • Hubby is prescribed Omeprazole (similar to your lanzaprozole) to protect stomach lining due to portal hypertensive gastritis, varices and now due to being on pred - lots of AIH patients who are on steroids all take a proton pump inhibitor to protect stomach so might still be needed yet.

    Katie x

  • I was before and I also tried to come off them. It was awful the acid. A lot of the meds we take don't help our stomachs. I'm now on esomeprazole 40mg morning & night. So diff drug higher strength. Aspirin steroids etc are known to irritate and cause heartburn my gp told me.๐Ÿ˜•

  • Hi jojo , sorry to hear that , not nice at all .I was on lanzoprazol after my first endoscopy after finding a duodenal ulcer .I was on them for 6 weeks .during that time I had a test to see if I was a carrier of the heliobactori bacteria where you have to swallow radiation capsule and blow In to a big silver balloon. I never had it but if you are a carrier they treat it with a course of antibiotics. So far all ok apart from the occasional attack..do you think it could be a type of food causing it ? ๐Ÿค”๐Ÿค”x

  • No particular food, must be Meds bugger lol

  • Could well be , best ask I would say .I will be sending you an email this week regarding the post on liver disease and how and what I went through x

  • Yes it could be food related, I had gallbladder/acid indigestion problems for years and given various antacids, etc.., . After my own research and food allergy testing, I found out I had sensitivity to gluten/lactose/sulfutes/chick peas/eggs. So I changed my diet to a healthy natural foods diet, avoiding processed food, alcohol and especially sugar and sugary drinks. Now I am pain/symptom free. Also, read the side effects of all the medications your taking, long term use of some acid inhibitors can also cause gallbladder problems.

  • I not got a gallbladder no more lol. And I was getting it just with water, I do think my body used to the tablets doing a job so be a case of weaning myself off them

  • I was on Lansoprazole for Hiatus hernia but got swapped over to Omeprazole as they seemed to have a lot less side effects noted. x

  • Hello,

    What was the reason you were prescribed lansoprazole in the first place?

    Jim

  • I got put on them after I was in coma after an varices bleed.

  • I suppose that as the original reason no longer exists, the med is not needed really.

    Perhaps the indigestion was your body adjusting to not having the lansoprazole, perhaps a staged reduction might be better.

    Jim

  • Exactly my thoughts ๐Ÿ˜

  • Hi No one mentioned any PPI to me after varice bleed only after bandings..am on urso and a beta blocker for varices..should I take a ppi I wonder as I dread another bleed

  • Hey Jojo, makes one wonder taking these meds long term what the long term effects on the new TPlanted Liver is? I don't know about anyone else I have awful heart burn daily! Is that part of our livers being damaged.....?

  • It's not the liver it's our stomach linings x

  • Gastric reflux, which is when the acid contents of the stomach is leaking upwards, is what causes the burning feeling. Over a long period, this can cause permanent damage to the lining of the oesophagus (gullet).

    So it is wise to have any 'heartburn' investigated. However, as many of us have had repeated gastroscopy, anything wrong with the lining is usually picked up.

    jojo, I hope apart from the heartburn, all is well.

    Jim

  • I all good thank you x. Hope your well

  • Hi there. Yes i am still on them 3 and half years after transplant. Ran out once and thought i would be alright until the next order came in and boy was i wrong. Now i know why i have to take them. Lol. I think it is all the meds etc. Good luck with everything. X ๐Ÿ˜Š

  • I should declare a personal interest here.

    I have Barrets Oesophagus. Which is the condition that results from the long term reflux. This was all pre-transplant. However, all of the gastroscopy tests with the liver team, showed that there had not been any sinister cell changes.

    So there is sometimes a real need to keep taking the antacids.

    Jim

    royalberkshire.nhs.uk/patie...

You may also like...